Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Reason for chest pain, arm numbness, ear discomfort after taking Prilosec?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2112 Questions
I am 33 years old male, I have my physical exam done every year, it always comes fine, except for six months ago when my cholesterol came high 230. After that I started looking at my diet and exercising almost daily, and every weekend run 4 miles. Then stopped for four months, then cholesterol lower down. Then two weeks ago when skiing, note its been 4 months since I did not exercise. The next day watching TV felt a mild pinch/pain on my lower left chest, then a weird feeling on my left arm. I just then relaxed and went to bed, then the next morning woke up agitated, felt like my heart was beating too fast, I assumed it was my mind because the panic of the previous night, so I Fell asleep again and then woke up and had my left arm numb all day, and also had pain in my left trapezius running all the way up to my left ear, worth noting I slept over my left arm. That day decided to stay in bed most of time because I really preferred being asleep than being worried. The next day woke up and felt pain in my stomach and had a mild headache, so Called my family doc, but did not pick up. So went to ER, there they took an x ray of my chest, an electrocardiogram , and blood work. Everything came fine, and told me to follow up with my doc. Then I could not follow up with her, until a week after, all the snowstorms, her practice was closed. During that week I had mild headache. Finally, a week after I was able to follow up with her, and she said it was probably muscular, gave me flexeril to take at night and prilosec to take before dinner. It has been 4 days since I saw my doc, and two weeks since I went skiing and today I felt again a small pain on my chest, my left arm little numb and some discomfort in my left ear, no other symptom. Can it be something else???
Posted Sat, 8 Mar 2014 in Cholesterol
Answered by Dr. Benard Shehu 7 hours later
Brief Answer: Muscularl pain from skiing, run cardiac test... Detailed Answer: Hi, I am happy that you follow a healthy lifestyle and diet regimen. You are reporting that you have stopped exercising since 4 months, and after a break of 4 months you started skiing. This was the moment when your pain showed off. Please bare in mind that if you start exercing (skiing in your case) immediately after a period of no physical activity, the body muscles will over-work, giving you the feeling of pain. As long as your annual check up together with ER tests resulted normal, there is nothing to be worried about. I suggest to schedule a stress test and holter monitoring to further evaluate your heart. If everything is OK, then, most probably is of muscular-skeletal in origin. You can take e medications as prescribed by your doctor and schedule the suggested cardiac tests. I also highly recommend to continue the healthy lifestyle and diet you are already following. All the best! Dr. Benard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor